Vol. 10, No. 6, 2016

Download this article
Download this article For screen
For printing
Recent Issues

Volume 10
Issue 9, 1845–2052
Issue 8, 1601–1843
Issue 7, 1373–1600
Issue 6, 1147–1371
Issue 5, 939–1146
Issue 4, 695–938
Issue 3, 451–694
Issue 2, 215–450
Issue 1, 1–214

Volume 9, 10 issues

Volume 8, 10 issues

Volume 7, 10 issues

Volume 6, 8 issues

Volume 5, 8 issues

Volume 4, 8 issues

Volume 3, 8 issues

Volume 2, 8 issues

Volume 1, 4 issues

The Journal
Cover
Editorial Board
Editors' Addresses
Editors' Interests
About the Journal
Scientific Advantages
Submission Guidelines
Submission Form
Subscriptions
Editorial Login
Contacts
Author Index
To Appear
 
ISSN: 1944-7833 (e-only)
ISSN: 1937-0652 (print)
Anabelian geometry and descent obstructions on moduli spaces

Stefan Patrikis, José Felipe Voloch and Yuri G. Zarhin

Vol. 10 (2016), No. 6, 1191–1219
Abstract

We study the section conjecture of anabelian geometry and the sufficiency of the finite descent obstruction to the Hasse principle for the moduli spaces of principally polarized abelian varieties and of curves over number fields. For the former we show that the section conjecture fails and the finite descent obstruction holds for a general class of adelic points, assuming several well-known conjectures. This is done by relating the problem to a local-global principle for Galois representations. For the latter, we show how the sufficiency of the finite descent obstruction implies the same for all hyperbolic curves.

Keywords
Anabelian geometry, moduli spaces, abelian varieties, descent obstruction
Mathematical Subject Classification 2010
Primary: 11G35
Secondary: 14G05, 14G35
Milestones
Received: 14 July 2015
Revised: 26 May 2016
Accepted: 25 June 2016
Published: 30 August 2016
Authors
Stefan Patrikis
Department of Mathematics
University of Utah
155 S 1400 E
Salt Lake City, UT 84112
United States
José Felipe Voloch
School of Mathematics and Statistics
University of Canterbury
Private Bag 4800
Christchurch 8140
%8052
New Zealand voloch@math.utexas.eduDepartment of Mathematics
University of Texas
Austin, TX 78712
United States
Yuri G. Zarhin
Department of Mathematics
Pennsylvania State University
University Park, PA 16802
United States